MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT19AN35NGE060S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Airway Obstruction (1699); Low Blood Pressure/ Hypotension (1914)
Type of Reportable Event Serious Injury
Event or Problem Description
Information received a smiths medical tracheostomy|silicone - bivona tubes custom 3.5 mm was discovered asymmetrical after a patient pressures where dropping and became unstable with vital sings.During this event leaking air was discovered around her stoma.Bubbles were coming out of her mouth and air felt coming out of nose.Adding water to the balloon did not resolved the issues.Emergent tracheostomy was performed.
 
Additional Manufacturer Narrative
H3: two bivona tracheostomy tubes with cuffs were received in their original packaging.There were no abnormalities found during the visual inspection of the returned samples.Using a standard syringe, 5cc's of air was inserted into the airway lines of both returned devices.There were no issues identified with the cuffs inflating.A standard ruler was used to measure cuff symmetry on both devices.Measuring from the center of the shaft to the outside of the cuff, both devices measured at 8mm on one side and 9mm on the other side.The reported problem could not be confirmed.There was no fault found with the returned tubes.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10106417
Report Number3012307300-2020-05378
Device Sequence Number2318101
Product Code JOH
UDI-Device Identifier15019517178043
UDI-Public15019517178043
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/14/2024
Device Model NumberFT19AN35NGE060S
Device Catalogue NumberFT19AN35NGE060S
Device Lot NumberDSO27576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date07/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;